MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET
Model Number MFS141
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd maxguard flow controller extension set with needleless y-site(s) were clogged.The following information was provided by the initial reporter: i have been told of 2 of the bd maxguard flow controller ext sets (dial-a-flows) not working at all.They are able to prime the controller extension but after priming no flow is allowed no matter the range that is selected.
 
Additional Manufacturer Narrative
H6: investigation summary.Two samples were returned for investigation.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The sets were attached to a 10 ml bd syringe filled with saline and the flow controller in the open position.The set was unable to prime.The customer complaint that there is no flow was verified.A quality notification was sent to the manufacturer.The root cause is caused by a misplaced gasket.Corrective actions have been taken to correct the issue and the component that was received was constructed before the corrective actions were put in place.A device history record review for model mfs141 lot number 22039076 was performed.The search showed that a total of 11523 units in 1 lot number was built on 28jun2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14834389
Report Number9616066-2022-00768
Device Sequence Number2366797
Product Code FPA
UDI-Device Identifier10885403236471
UDI-Public10885403236471
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/04/2025
Device Model NumberMFS141
Device Catalogue NumberMFS141
Device Lot Number22039076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown